Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Warfarin and Efavirenz
Aug 15, 2010

My dh, late 40's, is scheduled for hip surgery next week. He was dxed 2.5 years ago and started Atripla and became undetecatable within a few months.

He had pre-surgical testing and education and a medical clearance visit with a cardiologist. We were told he may be treated with Coumadin. I just read that the effect of Atripla (Efavirenz) on the Coumadin (warfarin) is unpredictable. However, when we told the cardiologist about HIV and the meds he takes, the cardiologist didn't say or ask anything.

I am feeling concerned/worried. I will try to speak to the ID tomorrow. Do you have any advice or additional information for me.

Thank you so much, Worried Wife

Response from Dr. Henry

There is variable interaction between efavirenz and warfarin so more careful attention to coagulation status and HIV levels is recommended when those drugs are used together. Both HIV doc and coagulation nurse need to be informed when those drugs are used together (can be done but just with more caution than usual). KH



Previous
vomiting
Next
GAS N ACIDITY

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement